Fibromyalgia, meds and sweating

Hi all, just wondered if anyone else pours sweat with meds for fm. I was recently put on 30mg duloxetine (always think im talking about paint) then upped to 60mg and the sweating was unbelievable. At night I had to put a cold wet facecloth on my head to cool down. Sweats are always from shoulders up. Also felt very dizzy but was reluctant to stop it cos it helped so much with pain. Reduced dulox to 30mg and went back on reduced dose of citalopram 10mg and it's bit better. I also take 30 mg of MST continus a day. The sweating is still there. Any ideas on coping with sweats. Was diagnosed 17 years ago with fm,have asthma and the seemingly inevitable ibs. Also have myasthenia gravis affecting my right eye. Sorry this sounds like a right moaning session. Im aware many of you have so much more to cope with so am sending you all good wishes and gentle hugs. Ell

24 Replies
oldestnewest

If you find out anything let me know please. I sleep with a fan year around!

2 likes
Reply

Hi ell2

I am so genuinely sorry to read that you are struggling with this issue and I sincerely hope that you can find some resolution to the problem. Many Fibro sufferers also have other medical conditions to contend with such as arthritis, and Hyperhidrosis would appear to be another.

*Hyperhidrosis is a common condition in which a person sweats excessively.

The sweating may affect the whole of your body, or it may only affect certain areas. Commonly affected areas include the:

armpits

palms of your hands

soles of your feet

face and chest

groin

Both sides of the body are usually affected equally – for example, both feet or both hands.

*Excerpt From NHS Choices.

I have pasted you a link to NHS Choices Treatments For Hyperhidrosis, so I genuinely hope that you find this useful:

nhs.uk/conditions/hyperhidr...

I want to genuinely and sincerely wish you all the best of luck.

All my hopes and dreams for you

Ken

4 likes
Reply

Many thanks Ken for your help. Ell x

1 like
Reply

Thanks Ken I will have a look also! I looked but my problem I think is hormones. Just got to love menopause ! That and when I sweat I sweat all over! That is a genetic thing. So I glow yea right! It's not just certain areas. I was told it is a symptom of the changes of life yea!

3 likes
Reply

I might be of some use to you and others. I used to suffer really badly with sweating whether it be in the summer or winter. That's when my Pain Consultant came into the picture and put me on Glycopyrronium Bromide 1mg tablets. They were at one stage unlicensed but I believe they have now got a licence but don't quote me, I just think that they have, but your pain consultants should be able to prescribe you with them I take one three times a day (TDS). My GP will not prescribe them to me because of the cost. They cost £1 per tablet so you might have a problem getting them prescribed to you, but they are my life savers. I was getting so depressed with having t-shirts wet through to the skin from sweat and when in the winter, you get very cold. All I could do was have a shower and change, but then it would start all over again, until I took these magic little pills. They come in 30 tablets a box and the ones I have are made by Morningside Healthcare Ltd.

I wish you every success in getting over this awful episode in your FMS. It is bad enough having FMS, let alone having to deal with side effects of the pills that we take for it. BTW I take Glycopyrronium Bromide for the Oxycodone that I take and I could not stop that even if I wanted to!! I've had FMS for at least 15 years if not longer!!

Good luck... Lizzie xxx

5 likes
Reply

Thanks so much Lizzie for the info. Will follow it up, anything for relief eh.xxx

2 likes
Reply

I am not on tablets yet for fibro but have sweats with normal pain killers co-codamol and tramadol really bad , feel sick first and then feel on fire. I have to sit with a fan on a lot of the day even in the winter.

2 likes
Reply

It's torture I know. My sympathy is with you xx

1 like
Reply

I know what you are talking about and can commiserate with you. I have always been a gloey person as of course ladies don't sweat they glow, in my dreams but since having fibro I to get those strange top half of the body sweats. Not sure whether it us the meds or the fibro.x

4 likes
Reply

hi, speak to your doctor as there are tablets out there that help with sweating, i was put on some and within 2 weeks my sweating is managable, it had been hideous.

good luck as I know sweating is unbearable and why should we suffer that on top of everything else. take care

2 likes
Reply

Thank you Metty xx

1 like
Reply

I have this so bad but only sweat on neck head and face. Its so embarrassing. I can be just sitting watching tele n iam drenched, the doctor has given Pro-Banthine tablets 3 times a day but they have stopped working now. Hate this illness so much xx

3 likes
Reply

When I sweat my body doesn't smell unpleasant but my hair does. It's vile. Isn't it a shame that we can't put make up on and do our hair up nice anymore. All it takes is a hot atmosphere, hot food or indeed nothing and we are dripping. Who wants to go outlike that. I do though occasionally armed with small towels. I find it's best to wear cotton clothing especially pjs. I am sure there is a market out there for Fibro clothes.xx

1 like
Reply

I sweat to. I am on duloxetine too. I got a tablet called propantheline bromide which helped a bit but the side effects were awful. I could hardly talk or swallow cause my mouth was so dry.

1 like
Reply

Isn't it awful that there are meds to help but instead they cause more grief. I know what you mean about dry mouth. You either have to chew gum or have people asking why you are talking funny x

Reply

Yes I have day were I just have sweat pouring off me I have to have baby wipe s in my bad to wipe my face

2 likes
Reply

Not fair is it. I have friends with cancer and I say to myself what would you rather have? Sweats or cancer and it doesn't seem so bad for a while x

1 like
Reply

Hi, I am sorry to say that duloxetine does give you sweats. I take it about 2 hours before bed, to try and combat some of it. i made my GP put me on it really slowly. sO only upped the dosage very, very slowly. It took me 3-4months to go from 10mg upto 60mg, because I knew the side of effects are bad from previous use. Also, I am going through menapause so a double whammy. However, I use a natural tablets to help with that, THANK GOD I FOUND THEM. At least it has stopped the massive mood swings.

Duloxetine does work, but you have to use a fan a lot of the time to help the sweating.

Good luck

LaurieLee

1 like
Reply

Thanks Laurielee, I was put on 30mg right away then after a month to 60mg. What you did was very clever - well done you x

Reply

Meant to say Red Clover good for mood swings and Black cohosh good for menopause sweats. All best wishes you get through the menopause soon.x

Reply

HI PLEASE COULD YOU TELL ME THE MENOPAUSE TABLETS YOU ARE ON , I HAVE TRYED LOTS SUE X

Reply

Hi Sue, nutrition-fx-com, which a natural menapause supplement. Their number is 01270 747963. Check the website, but you can also phone and if you get Lee,he is very helpful and knowledgable in this area. I think he developed this to help his wife.

Although it really helped for a few years, I found that it stopped working eventually. NOW I am on HRT patches which work mostly. Good luck in your search. I know that it is a difficult time, especially if you put FM into the mix.

Reply

Hi yes i sweat and I am taking duloxetine. ..saying that i was sweating when i was taking pregabalin too, i think sadly some of us just generally have sweating as a symptom of fibromyalgia

1 like
Reply

You are right it's a combination of both and some meds exacerbate it. I have always had probs with sweating even when I was slim when I was in a hot atmosphere. Long gone are the days of wearing polo necks whether cotton or wool. It's awful when relatives/friends hug you and recoil with contact with a wet face/hair.x

1 like
Reply

You may also like...